MAUDE Adverse Event Report: SYNTHES GMBH INNER RAIL F/PELVIC C-CLAMP; COMPONENT, TRACTION, INVASIVE

SYNTHES GMBH INNER RAIL F/PELVIC C-CLAMP; COMPONENT, TRACTION, INVASIVE
Catalog Number 03.306.000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in france as follows: it was reported that on (b)(6), 2023, intraoperatively several device malfunctions occurred.Since the devices were received, the connection between the interior and exterior rails has been difficult.Then the threaded sleeve got stuck in the lower arm.The metal insert separated from the lower arm.The 2nd threaded sleeve also seized up.None of the equipment is usable.The material became further damaged because the surgeons had to force to release all the parts that were blocked.A solution had to be found to remove the material blocked in the patient's pelvis.No patient consequence was noted.This report is for one (1) inner rail for pelvic c-clamp ii.This is report 3 of 11 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was no change of surgical technique.The system was used for retaining bones during pelvis surgeries.After some uses, the system did not usually slide as usual.Progressively with uses, a part of the system was jammed.So there was a forced use on one side.During this event, at the removal of the system, the side that used to slide no longer.The surgeons had adopted strategies allowing the performance of the intervention with no patient consequence.This is report 5 of 13 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a manufacturing record evaluation was performed for the finished device product code: 03.306.000 lot number: 84p5698 it was electronically reviewed and the following non-conformance has been observed: jbl-nr0010423 no nonconformances /manufacturing irregularities related to the malfunction were identified.The product was released on: 26/01/2022 manufacturing site: jabil bettlach the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the components of the pelvic c-clamp has evidence of heavy use and wear, also, the components have a tight fit at the moment to be attached causing difficult to assemble.No other issues were observed.A dimensional inspection was not performed as it is not applicable to the complaint condition.The functional test was performed, the components were tried to attached, the components cannot be assemble.The devices cannot be assemble, therefore the complaint condition was able to be replicated.The overall complaint was confirmed as the observed condition of the inner rail f/pelvic c-clamp would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Following investigation was performed by jabil.Visual analysis of the returned sample revealed that article 03.306.000 has been returned unpacked and outside the original depuy synthes packaging in the full set.The returned instrument was in a good condition.The functional test was performed by jabil.The functional test was completed successfully, we could assemble and disassemble the parts without hard forces.Based on the performed functional test, the complaint condition cannot be confirmed.The overall complaint was unconfirmed as the observed condition of the inner rail f/pelvic c-clamp (03.306.000) would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INNER RAIL F/PELVIC C-CLAMP
Common Device Name
COMPONENT, TRACTION, INVASIVE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key16791450
Report Number8030965-2023-05109
Device Sequence Number5523089
Product Code JEC
UDI-Device Identifier07611819791374
UDI-Public(01)07611819791374
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.306.000
Device Lot Number84P5698
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/30/2023
06/22/2023
01/18/2024
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/15/2023
06/29/2023
01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown